PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Lymphedema of the Transplanted Kidney and Abdominal Wall with Ipsilateral Pleural Effusion Following Kidney Biopsy in a Patient Treated with Sirolimus: A Case Report and Review of the Literature.

Abstract BACKGROUND Sirolimus is a mammalian target of rapamycin (mTOR) inhibitor, which is used in immunosuppressive treatment regimens in organ transplant recipients. Although mTOR inhibitors are well tolerated, their adverse effects have been reported. Sirolimus treatment in transplant recipients has been reported to be associated with lymphedema of the skin and subcutaneous tissues, and with pleural effusion, but edema of internal organs and organomegaly have not been previously reported. A case is presented lymphedema of the transplanted kidney and abdominal wall with ipsilateral pleural effusion following kidney biopsy in a patient treated with sirolimus. CASE REPORT A 32-year-old woman with a history of end-stage renal disease of unknown etiology had undergone right renal transplantation from an unrelated living donor, eight years previously. She was referred to our hospital with dyspnea, localized abdominal pain, and swelling of the transplanted kidney. The symptoms appeared following a kidney biopsy and the replacement of cyclosporin with sirolimus four months previously. On examination, she had localized swelling of the abdominal wall overlying the transplanted kidney, and a right pleural effusion. Hydronephrosis and nephrotic syndrome were excluded as causes of kidney enlargement. Following the withdrawal of sirolimus therapy her symptoms resolved within three months. CONCLUSIONS A case is described of lymphedema of the transplanted kidney and abdominal wall with ipsilateral pleural effusion following kidney biopsy attributed to her change in anti-rejection therapy to sirolimus. This case report should raise awareness of this unusual complication of sirolimus anti-rejection therapy and its possible effects on the lymphatic system.
PMID
Related Publications

Sirolimus-induced lymphedema in a kidney-transplant recipient: Partial recovery after changeover to tacrolimus.

Large-volume sirolimus-induced upper limb lymphedema after renal transplantation ipsilateral to the arteriovenous fistula.

Sirolimus on Gorham-Stout disease. Case report.

Everolimus-induced lymphedema in a renal transplant recipient: a case report.

Generalized lymphedema in a sirolimus-treated renal transplant patient.

Authors

Mayor MeshTerms
Keywords
Journal Title the american journal of case reports
Publication Year Start




PMID- 29269724
OWN - NLM
STAT- In-Process
LR  - 20171222
IS  - 1941-5923 (Electronic)
IS  - 1941-5923 (Linking)
VI  - 18
DP  - 2017 Dec 22
TI  - Lymphedema of the Transplanted Kidney and Abdominal Wall with Ipsilateral Pleural
      Effusion Following Kidney Biopsy in a Patient Treated with Sirolimus: A Case
      Report and Review of the Literature.
PG  - 1370-1376
AB  - BACKGROUND Sirolimus is a mammalian target of rapamycin (mTOR) inhibitor, which
      is used in immunosuppressive treatment regimens in organ transplant recipients.
      Although mTOR inhibitors are well tolerated, their adverse effects have been
      reported. Sirolimus treatment in transplant recipients has been reported to be
      associated with lymphedema of the skin and subcutaneous tissues, and with pleural
      effusion, but edema of internal organs and organomegaly have not been previously 
      reported. A case is presented lymphedema of the transplanted kidney and abdominal
      wall with ipsilateral pleural effusion following kidney biopsy in a patient
      treated with sirolimus. CASE REPORT A 32-year-old woman with a history of
      end-stage renal disease of unknown etiology had undergone right renal
      transplantation from an unrelated living donor, eight years previously. She was
      referred to our hospital with dyspnea, localized abdominal pain, and swelling of 
      the transplanted kidney. The symptoms appeared following a kidney biopsy and the 
      replacement of cyclosporin with sirolimus four months previously. On examination,
      she had localized swelling of the abdominal wall overlying the transplanted
      kidney, and a right pleural effusion. Hydronephrosis and nephrotic syndrome were 
      excluded as causes of kidney enlargement. Following the withdrawal of sirolimus
      therapy her symptoms resolved within three months. CONCLUSIONS A case is
      described of lymphedema of the transplanted kidney and abdominal wall with
      ipsilateral pleural effusion following kidney biopsy attributed to her change in 
      anti-rejection therapy to sirolimus. This case report should raise awareness of
      this unusual complication of sirolimus anti-rejection therapy and its possible
      effects on the lymphatic system.
FAU - Rashid-Farokhi, Farin
AU  - Rashid-Farokhi F
AD  - Chronic Kidney Disease Research Center, Shahid Beheshti University of Medical
      Sciences, Tehran, Iran.
AD  - Department of Nephrology, Masih Daneshvari Hospital, Shahid Beheshti University
      of Medical Sciences, Tehran, Iran.
AD  - Telemedicine Research Center, Masih Daneshvari Hospital, Shahid Beheshti
      University of Medical Sciences, Tehran, Iran.
FAU - Afshar, Haleh
AU  - Afshar H
AD  - Respiratory Disease Research Center, Masih Daneshvari Hospital, Shahid Beheshti
      University of Medical Sciences, Tehran, Iran.
LA  - eng
PT  - Journal Article
DEP - 20171222
PL  - United States
TA  - Am J Case Rep
JT  - The American journal of case reports
JID - 101489566
EDAT- 2017/12/23 06:00
MHDA- 2017/12/23 06:00
CRDT- 2017/12/23 06:00
PHST- 2017/12/23 06:00 [entrez]
PHST- 2017/12/23 06:00 [pubmed]
PHST- 2017/12/23 06:00 [medline]
AID - 905962 [pii]
PST - epublish
SO  - Am J Case Rep. 2017 Dec 22;18:1370-1376.